Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Singulair

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 07-17-2011, 03:11 PM
Crystal86 Crystal86 is offline
Junior Member
 
Join Date: Jul 2011
Posts: 1
Angry Weight Gain Despite all attempts

About 3 years ago, my weight started to creep up. At the time, I had never been over 120lbs on my small 5'2" frame. When the scale hit 125 despite diet and exercise, I went to the doctor seeking answers. I was convinced it was my thyroid. All tests came back normal. Over the next 3 years my weight continued to creep up. I made changes to my diet, joined a gym, started new exercise programs, nothing was working. Some had suggested it was my birth control pills so I even stopped taking those. I never made the connection until now that this all started about the time I started taking Singulair for seasonal allergies. I neverthought my allergy medicine would have such a drastic impact on my life so I just kept trying to find other causes for it


When I first started going to the doctors at 125lbs they all just told me to diet and exercise. If one more person tells me to diet and exercise I am going to punch them! I am making these visits telling them that all diets AND exercise programs have NOT worked and not a single one has taken me seriously. They have done bloodwork, found nothing "wrong" and then tried to explain the food pyarmid to me. UGH! So Frustrating! I used to snack ALL of the time and now I barely snack. I eat healthy home-cooked meals most of the time, and when I eat out I go for low-calorie smaller portion options. I used to just eat whatever I wanted. I even quit drinking soda (big for me, I used to have 2+ cans per day!) and I STILL have put on 25 lbs since I quit soda!


Now 3 years later I am at 150 lbs and feel bloated constantly. I go to the gym at least 5 times per week, although was exercising at home...I even started jogging on my lunch breaks at work (1 hour!) and nothing got the weight off, if anything it just keeps creeping up and up. I have been to at least 6 doctors and they all look at me like I am nuts. I even went to one doctor complaining about my efforts to lose weight and how NOTHING will get the weight off and then at the end of the session he mentioned to me that based on my height/weight I am overweight so maybe I should look into that! HELLO?? Was he even listening the past 15 minutes that I ranted to him regarding my visit??


Another problem I developed was chronic constipation, so I even went to a gastroentenologist who ruled out all factors so he recommended a colonoscopy. Even with the 2 day prep where all I had was the prep liquid and pineapple jello, I didn't lose a pound! And everything came back normal. I am curious to see if getting of singulair will help this problem as well. As a side note, I have solved the constipation problem for the most part by taking Krill Oil. For some reason this just seem to help me go, and I discovered that by coincidence so I take one a day and I am feeling better in that area.


As of 2 days ago I stopped taking singulair. I rather suffer with seasonal allergies than continue to swell up. I am now in an unhealthy overweight range and just feel disgusted with myself all of the time. I am CONSTANTLY watching what I eat, monitor my calorie intake and take in about 1200-1500 calories each day(I keep a food diary!). NOTHING works. In the past 2 days I have gone down 4 lbs already. This to me is not significant enough yet to say for sure, but I hope it's a sign of a trend to come. I cannot continue to put on weight.


I am seeing others have had similar experiences on an older forum, but curious to hear the follow up. Have people stopped Singulair and lost the weight they put on?? Does it come off quickly? I am not sure how long singulair stays in the body and will continue to affect me. I am hoping not for long.

Last edited by Crystal86; 07-17-2011 at 06:17 PM.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 08:28 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.